MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.7 AB W/NDL,2#0 ULTRABRAID; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. RAPTORMITE 3.7 AB W/NDL,2#0 ULTRABRAID; SCREW, FIXATION, BONE
Model Number 72201805
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a distal bicep tear repair, after drilling to place the raptormite anchor, it was difficult for surgeon to see where the hole was as he was also retracting to see the area where the anchor would be placed.Then, after bein placed, the anchor came out of the bone.As a result, a new bone hole was drilled and backup anchor was placed for the repair.It is unknown if there was a surgical delay, and no further complication were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.¿ a risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.With the information provided, the reported inability of the doctor to see where the hole was, cannot be ruled out as a contributing factor to the reported events.The patient impact beyond the additional bone hole cannot be determined with limited information provided.Therefore, no further clinical/ medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.¿ no containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
RAPTORMITE 3.7 AB W/NDL,2#0 ULTRABRAID
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15195998
Report Number1219602-2022-01126
Device Sequence Number12346535
Product Code HWC
UDI-Device Identifier03596010001887
UDI-Public03596010001887
Combination Product (Y/N)N
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number72201805
Device Catalogue Number72201805
Device Lot Number2068412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexMale